Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

IUD, pregnancy symptoms, negative test...

Hi. I have had the Mirena for 3 years now. I went 1.5 years w/o a period and the last 1.5 years I have been regular. Never fails, period always comes. This past month I have been experiencing so many symptoms of pregnancy. (There is a possibility) The tender breast, so nauseas all the time, exhausted non stop, smells making me sick, etc. I took an at home test and it says negative, yet, the symptoms increase.

Last night I started having some cramping on my right side. It has since calmed down but it is still a dull aching pain. I am also on an antibiotic for an UTI. I have been given mixed information on whether not or that can cause false readings on tests.

Has anyone else ever been through this? Can anyone offer any advice?

Answer Question
 
akrpicak

Asked by akrpicak at 1:03 PM on Dec. 29, 2010 in Pregnancy

Level 2 (8 Credits)
Answers (8)
  • You need to call your dr. and have them take a blood test. Becuse the IUD gives off hormones you can get a false neg. Also the antibiotics can give a false reading and can mess with the hormone levels.
    Shelii

    Answer by Shelii at 1:08 PM on Dec. 29, 2010

  • I have the mirena as well, it has messed up my hormones so bad, there have been quite a few times I would have sworn I was pregnant. I would call your doc, and have blood work done.
    lovemylilman06

    Answer by lovemylilman06 at 1:29 PM on Dec. 29, 2010

  • make an appointment asap with your doctor!
    grismelda

    Answer by grismelda at 1:41 PM on Dec. 29, 2010

  • Make an appointment with your doctor. I went through something similar when I had that awful IUD. I am just fine now, though, since switching to the Paragard IUD..non-hormonal and lasts 10 years, with minimal to no side effects (aside from a heavier period in SOME females). Good luck!
    -AJ

    Answer by -AJ at 1:44 PM on Dec. 29, 2010

  • Call your doc and set an appointment just in case..but I had pregnancy symptoms too when I had mirena..as in I was nauseated, I got the same kind of rash that I did with my dd and more..I went back to the doc for my checkup with mirena and told them about my symptoms, and negative test, and they weren't too concerned with it...and I had a very good doc. Good luck
    mom_to_kenzie

    Answer by mom_to_kenzie at 1:49 PM on Dec. 29, 2010

  • If you might be pregnant the IUD can harm you and your baby, you need to go get checked out. Also, antibiotics can cause ANY birth control not to be effective.
    sissy0604

    Answer by sissy0604 at 3:08 PM on Dec. 29, 2010

  • I just got my mirena last month, sorry I can't help.
    sexyfancyface

    Answer by sexyfancyface at 4:04 PM on Dec. 29, 2010

  • Thank you all!! I have an appointment today for bloodwork. At this point I want to be sure. Thank you again!!! Happy New Year!
    akrpicak

    Comment by akrpicak (original poster) at 9:01 AM on Dec. 31, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.